Alert archive / Georgia / Frost Advisories in 2005

Frost Advisory 5, NWS Charleston, SC

December 2, 2005

NWS Charleston, SC issued this frost advisory at Dec 2, 2005, 4:27 AM EST. It took effect at Dec 3, 2005, 4:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2005, 4:27 AM EST (09:27 UTC)
In effect from
Dec 3, 2005, 4:00 AM EST
Expired
Dec 3, 2005, 9:00 AM EST
In force
5 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 020927
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
427 AM EST FRI DEC 2 2005

GAZ117-119-139-141-022200-
/O.NEW.KCHS.FR.Y.0005.051203T0900Z-051203T1300Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN
427 AM EST FRI DEC 2 2005

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST SATURDAY. 

SURFACE HIGH PRESSURE WILL SET UP OVER THE AREA FRIDAY NIGHT AND
SATURDAY MORNING. THIS WILL ALLOW WINDS TO BECOME NEARLY CALM
OVERNIGHT...ENHANCING RADIATIONAL COOLING AND BRINGING MINIMUM
TEMPERATURES DOWN INTO THE MID 30S. FROST WILL DEVELOP IN THE
EARLY MORNING HOURS WHEN TEMPERATURES REACH THE DEWPOINT UNDER CALM
CONDITIONS.

A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PROTECT OUTSIDE VEGETATION.

$$

SCZ045-021500-
/O.CON.KCHS.LW.Y.0028.000000T0000Z-051202T1500Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
427 AM EST FRI DEC 2 2005

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING FOR LAKE MOULTRIE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

LATEST WIND REPORTS NEAR LAKE MOULTRIE INDICATE SPEEDS AT OR ABOVE
20 KT. SPEEDS WILL QUICKLY DECREASE THROUGH THE MORNING AS
SURFACE HIGH PRESSURE BEGINS TO SHIFT TOWARD THE AREA...COLD
ADVECTION SUBSIDES...AND TEMPERATURES WARM.

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE TONIGHT AND
FRIDAY...ESPECIALLY ON THE OPEN LAKE WATERS.

ANY REPORTS OF WIND FROM EITHER THE LAKE OR THE LAKE SHORE WOULD
BE MOST APPRECIATED.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE IN CHARLESTON.

$$

GAZ116-118-137-138-140-SCZ048>051-022200-
/O.NEW.KCHS.FZ.A.0003.051203T0900Z-051203T1300Z/
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
427 AM EST FRI DEC 2 2005

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING AWAY FROM THE IMMEDIATE COAST...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING. 

SURFACE HIGH PRESSURE WILL SET UP OVER THE AREA FRIDAY NIGHT AND
SATURDAY MORNING. THIS WILL ALLOW WINDS TO BECOME NEARLY CALM
OVERNIGHT...ENHANCING RADIATIONAL COOLING AND BRINGING MINIMUM
TEMPERATURES AT OR BELOW FREEZING IN MANY AREAS MAINLY WEST OF
HIGHWAY 17. AREAS NEAR THE COAST WILL SEE A THREAT FOR SCATTERED
FROST WITH TEMPERATURES LOWERING INTO THE MIDDLE 30S.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$
5 follow-up statements
000 
WWUS72 KCHS 021450
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
950 AM EST FRI DEC 2 2005

SCZ045-021600-
/O.EXP.KCHS.LW.Y.0028.000000T0000Z-051202T1500Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
950 AM EST FRI DEC 2 2005

...LAKE WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING
FOR LAKE MOULTRIE...

WINDS WILL CONTINUE TO DIMINISH ACROSS LAKE MOULTRIE THROUGH
THE AFTERNOON AS HIGH PRESSURE BUILDS INTO THE REGION. MARINERS
SHOULD CONTINUE TO EXERCISE CAUTION ON THE OPEN LAKE WATERS UNTIL
WINDS SUBSIDE.

MARINERS WITH WIND REPORTS ON LAKE MOULTRIE ARE URGED TO RELAY 
THEM TO THE NATIONAL WEATHER SERVICE BY CALLING 1-888-383-2024.
THIS IS A TOLL FREE CALL.

$$

GAZ117-119-139-141-022300-
/O.CON.KCHS.FR.Y.0005.051203T0900Z-051203T1300Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN
950 AM EST FRI DEC 2 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST
SATURDAY. 

SURFACE HIGH PRESSURE WILL SET UP OVER THE AREA TONIGHT AND
SATURDAY MORNING. THIS WILL ALLOW WINDS TO BECOME NEARLY CALM
OVERNIGHT...ENHANCING RADIATIONAL COOLING AND BRINGING MINIMUM
TEMPERATURES DOWN INTO THE MID 30S. FROST WILL DEVELOP IN THE
EARLY MORNING HOURS WHEN TEMPERATURES REACH THE DEWPOINT UNDER
CALM CONDITIONS.

A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PROTECT OUTSIDE VEGETATION.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

$$

GAZ116-118-137-138-140-SCZ048>051-022300-
/O.CON.KCHS.FZ.A.0003.051203T0900Z-051203T1300Z/
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
950 AM EST FRI DEC 2 2005

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING. 

SURFACE HIGH PRESSURE WILL SET UP OVER THE AREA TONIGHT AND 
SATURDAY MORNING. THIS WILL ALLOW WINDS TO BECOME NEARLY CALM
OVERNIGHT...ENHANCING RADIATIONAL COOLING AND BRINGING MINIMUM
TEMPERATURES AT OR BELOW FREEZING IN MANY AREAS MAINLY WEST OF
HIGHWAY 17. AREAS NEAR THE COAST WILL SEE A RISK FOR SCATTERED 
FROST WITH TEMPERATURES LOWERING INTO THE MIDDLE 30S.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
THOSE WITH AGRICULTURAL INTERESTS ARE URGED TO MAKE PREPARATIONS
FOR FREEZING CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

$$
000 
WWUS72 KCHS 022113
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EST FRI DEC 2 2005

...COLD CONDITIONS TONIGHT ACROSS MUCH OF SOUTHERN SOUTH CAROLINA
AND SOUTHEAST GEORGIA...

.HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT AND EARLY SATURDAY
MORNING. THE COMBINATION OF CLEAR SKIES AND CALM WINDS WILL ALLOW
FOR MOST AREAS AWAY FROM THE COAST TO DROP BELOW FREEZING. THERE
WILL BE A RISK FOR SCATTERED TO WIDESPREAD FROST AWAY FROM THE
COAST.

GAZ116-118-137-138-140-SCZ048>051-030300-
/O.UPG.KCHS.FZ.A.0003.051203T0900Z-051203T1300Z/
/O.NEW.KCHS.FZ.W.0004.051203T0600Z-051203T1400Z/
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
413 PM EST FRI DEC 2 2005

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST SATURDAY FOR
AREAS AWAY FROM THE COAST...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

CALM WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO OR
JUST BELOW FREEZING BY SUNRISE SATURDAY. LOCATIONS ALONG AND WEST
OF A LINE FROM COX TO RICHMOND HILL AND SAVANNAH IN SOUTHEAST
GEORGIA AND FROM LEVY TO GARDENS CORNER...RAVENEL...NORTH 
CHARLESTON AND AWENDAW IN SOUTHEAST SOUTH CAROLINA WILL HAVE THE
BEST CHANCES FOR SEEING FREEZING TEMPERATURES AS WELL AS THE
DEVELOPMENT OF SCATTERED TO WIDESPREAD FROST TONIGHT. THIS
INCLUDES THE COMMUNITIES OF BLOOMINGDALE...PEMBROKE...HINESVILLE...
LUDOWICI...JASPER...WEST ASHLEY...HOLLYWOOD...JOHNS ISLAND AND
ADAMS RUN. FREEZING TEMPERATURES ARE NOT EXPECTED TO OCCUR CLOSER
TO THE COAST.

A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PROTECT OUTSIDE PLANTS AND VEGETATION FROM FREEZING CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR LATER STATEMENTS FROM THE NATIONAL WEATHER
SERVICE.

$$

GAZ117-119-139-141-030300-
/O.EXT.KCHS.FR.Y.0005.051203T0600Z-051203T1400Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN
413 PM EST FRI DEC 2 2005

...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 9 AM EST SATURDAY FOR
AREAS AWAY FROM THE COAST...

THE FROST ADVISORY IS NOW IN EFFECT FROM 1 AM TO 9 AM EST SATURDAY.

CALM WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP IN THE
MID 30S AWAY FROM THE IMMEDIATE COAST TONIGHT. THIS WILL RESULT IN
THE DEVELOPMENT OF SCATTERED TO WIDESPREAD FROST AWAY FROM THE
COAST. THE RISK FOR FROST WILL BE GREATEST IN AND AROUND THE
COMMUNITIES OF DARIEN...HALFMOON LANDING...FORT MCALLISTER...ISLE
OF HOPE AND THUNDERBOLT. CLOSER TO THE COAST...THE RISK FOR FROST
WILL BE CONSIDERABLY LESS AS TEMPERATURES ARE ONLY EXPECTED TO
DROP INTO THE UPPER 30S TO AROUND 40.

A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PROTECT OUTSIDE VEGETATION.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR LATER STATEMENTS FROM THE NATIONAL WEATHER
SERVICE.

$$
000 
WWUS72 KCHS 030253
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
953 PM EST FRI DEC 2 2005

...THE COLDEST NIGHT OF THE SEASON FOR MANY AREAS ACROSS SOUTHERN
SOUTH CAROLINA AND SOUTHEAST GEORGIA...

.HIGH PRESSURE FROM THE WEST WILL BUILD ACROSS THE AREA TONIGHT
AND EARLY SATURDAY MORNING. THE COMBINATION OF CLEAR SKIES AND
CALM WINDS WILL ALLOW FOR MOST AREAS AWAY FROM THE COAST TO DROP
BELOW FREEZING. THERE WILL ALSO BE SCATTERED TO WIDESPREAD FROST
AWAY FROM THE COAST.

GAZ116-118-137-138-140-SCZ048>051-031000-
/O.CON.KCHS.FZ.W.0004.051203T0600Z-051203T1400Z/
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
953 PM EST FRI DEC 2 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
SATURDAY...

CALM WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO
BETWEEN 28 AND 32 DEGREES AWAY FROM THE COAST BY SUNRISE
SATURDAY. 

LOCATIONS ALONG AND WEST OF A LINE FROM COX TO RICHMOND HILL AND
SAVANNAH IN SOUTHEAST GEORGIA AND FROM LEVY TO GARDENS
CORNER...RAVENEL...NORTH CHARLESTON AND AWENDAW IN SOUTHEAST SOUTH
CAROLINA WILL HAVE THE BEST CHANCES FOR SEEING FREEZING
TEMPERATURES AS WELL AS THE DEVELOPMENT OF SCATTERED TO WIDESPREAD
FROST TONIGHT. THIS INCLUDES THE COMMUNITIES OF BLOOMINGDALE...
PEMBROKE... HINESVILLE... LUDOWICI...JASPER...WEST ASHLEY...
HOLLYWOOD...JOHNS ISLAND AND ADAMS RUN.

TEMPERATURES IN THE WARNING AREA WILL REMAIN BELOW FREEZING FOR
ABOUT 4 TO 8 HOURS...WITH ALL LOCATIONS ABOVE FREEZING BY 9 AM
SATURDAY.

FROST WILL ALSO OCCUR IN MANY LOCATIONS AS WELL OVERNIGHT AND
SATURDAY MORNING.

FREEZING TEMPERATURES WILL NOT OCCUR CLOSER TO THE COAST...NOR IN
DOWNTOWN CHARLESTON AND DOWNTOWN SAVANNAH.

A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING
HOURS. THOSE WITH AGRICULTURAL INTERESTS SHOULD HAVE ALREADY TAKEN
ACTION TO PROTECT OUTSIDE PLANTS AND VEGETATION FROM THE FREEZING
TEMPERATURES.

MAKE SURE THAT OUTSIDE PETS AND ANIMALS HAVE ENOUGH UNFROZEN
WATER AND WILL BE WARM ENOUGH IF THEY NEED TO BE KEPT OUTDOORS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER
SERVICE IN CHARLESTON.

$$

GAZ117-119-139-141-031000-
/O.CON.KCHS.FR.Y.0005.051203T0600Z-051203T1400Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN
953 PM EST FRI DEC 2 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
SATURDAY...

CALM WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO THE
MID 30S AWAY FROM THE IMMEDIATE COAST TONIGHT. THIS WILL RESULT IN
THE DEVELOPMENT OF SCATTERED TO WIDESPREAD FROST AWAY FROM THE
COAST.

THE RISK FOR FROST WILL BE GREATEST IN AND AROUND THE COMMUNITIES
OF DARIEN...HALFMOON LANDING...FORT MCALLISTER...ISLE OF HOPE AND
THUNDERBOLT. CLOSER TO THE COAST...THE RISK FOR FROST WILL BE
CONSIDERABLY LESS AS TEMPERATURES ARE ONLY EXPECTED TO DROP INTO
THE UPPER 30S TO AROUND 40.

A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PROTECT OUTSIDE VEGETATION.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER
SERVICE IN CHARLESTON.

$$

33
000 
WWUS72 KCHS 030958
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
458 AM EST SAT DEC 3 2005

...THE COLDEST CONDITIONS OF THE SEASON WILL CONTINUE THIS MORNING FOR
MANY AREAS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA...

GAZ116-118-137-138-140-SCZ048>051-031400-
/O.CON.KCHS.FZ.W.0004.000000T0000Z-051203T1400Z/
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
458 AM EST SAT DEC 3 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE COMBINATION OF CLEAR SKIES AND CALM WINDS HAS ALLOWED MOST
AREAS AWAY FROM THE COAST...PARTICULARLY WEST OF HIGHWAY 17...TO
DROP TO FREEZING TEMPERATURES EARLY THIS MORNING. CONDITIONS HAVE
ALSO BEEN IDEAL FOR THE DEVELOPMENT OF WIDESPREAD FROST AWAY FROM
THE COAST.

FREEZING TEMPERATURES WILL NOT OCCUR CLOSER TO THE COAST...NOR IN
DOWNTOWN CHARLESTON AND DOWNTOWN SAVANNAH.

TEMPERATURES ARE EXPECTED TO QUICKLY WARM TO ABOVE FREEZING BY 9 AM.

A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING
HOURS. THOSE WITH AGRICULTURAL INTERESTS SHOULD HAVE ALREADY
TAKEN ACTION TO PROTECT OUTSIDE PLANTS AND VEGETATION FROM THE
FREEZING TEMPERATURES.

MAKE SURE THAT OUTSIDE PETS AND ANIMALS HAVE ENOUGH UNFROZEN
WATER AND WILL BE WARM ENOUGH IF THEY NEED TO BE KEPT OUTDOORS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER
SERVICE IN CHARLESTON.

$$

GAZ117-119-139-141-031400-
/O.CON.KCHS.FR.Y.0005.000000T0000Z-051203T1400Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN
458 AM EST SAT DEC 3 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

CONDITIONS HAVE BEEN IDEAL FOR FROST FORMATION EARLY THIS MORNING UNDER
CLEAR SKIES...CALM WINDS...AND WITH TEMPERATURES REACHING THE
DEWPOINT.

THE RISK FOR FROST WILL BE GREATEST IN AND AROUND THE COMMUNITIES
OF DARIEN...HALFMOON LANDING...FORT MCALLISTER...ISLE OF HOPE AND
THUNDERBOLT. CLOSER TO THE COAST...THE RISK FOR FROST WILL BE
CONSIDERABLY LESS AS TEMPERATURES ARE ONLY EXPECTED TO DROP INTO
THE UPPER 30S TO AROUND 40 BY SUNRISE.

A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PROTECT OUTSIDE VEGETATION.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER
SERVICE IN CHARLESTON.

$$
000 
WWUS72 KCHS 031354
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
854 AM EST SAT DEC 3 2005

GAZ116-118-137-138-140-SCZ048>051-031500-
/O.EXP.KCHS.FZ.W.0004.000000T0000Z-051203T1400Z/
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
854 AM EST SAT DEC 3 2005

...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING...

FREEZING TEMPERATURES ALONG WITH SCATTERED TO WIDESPREAD FROST 
OCCURRED OVER MUCH OF THE AREA THIS MORNING...GENERALLY ALONG
AND WEST OF INTERSTATE 95 IN SOUTHEAST GEORGIA AND HIGHWAY 17
IN SOUTHEAST SOUTH CAROLINA. TEMPERATURES WILL CONTINUE TO RISE 
THROUGH THE 40S AND 50S THIS MORNING.

IF YOU OBSERVED FROST OR FREEZING TEMPERATURES THIS MORNING...
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL
FREE AT 1-888-383-2024 AND LEAVE A MESSAGE. YOU CAN ALSO EMAIL
YOUR REPORT TO CHS.SKYWARN@NOAA.GOV. THANK YOU.

$$

GAZ117-119-139-141-031500-
/O.EXP.KCHS.FR.Y.0005.000000T0000Z-051203T1400Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN
854 AM EST SAT DEC 3 2005

...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

TEMPERATURES WILL CONTINUE TO RISE THROUGH THE 40S AND 50S THIS
MORNING.

IF YOU OBSERVED FROST OR FREEZING TEMPERATURES THIS MORNING...
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL
FREE AT 1-888-383-2024 AND LEAVE A MESSAGE. YOU CAN ALSO EMAIL
YOUR REPORT TO CHS.SKYWARN@NOAA.GOV. THANK YOU.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Dec 2, 3:00 AM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Dec 2, 3:00 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED MARINE SECTION
NATIONAL WEATHER SERVICE CHARLESTON SC
300 AM EST FRI DEC 2 2005

.SHORT TERM /TODAY THROUGH SATURDAY/...WINDS OVER THE COASTAL WATERS
ARE STILL QUITE BRISK AT THIS HOUR. BUOY 4 HAS BEEN REPORTING WIND
SPEEDS FROM 25 TO 30 KT THIS MORNING...AND THE NAVY R2 TOWER IN THE
OUTER GA WATERS IS CURRENTLY REPORTING SUSTAINED WINDS OF 31 KT WITH
WAVE HEIGHTS UP TO 7 FT. WINDS SHOULD GRADUALLY DECREASE AFTER
SUNRISE AS COLD ADVECTION SUBSIDES.

TEMPERATURES OVERNIGHT WILL GET QUITE COLD AS THE SURFACE HIGH
PRESSURE MOVES OVER THE MID ATLANTIC...WINDS BECOME NEARLY
CALM...AND CLEAR SKIES ALLOW FOR GOOD RADIATIONAL COOLING. BOTH GFS
AND NAM MOS GUIDANCE FORECAST A LOW OF 32 DEGREES FOR CHARLESTON.
CORRESPONDING TO THESE CHILLY MIN TEMPS...A FREEZE WATCH WILL BE
ISSUED FOR ALL COASTAL SOUTH CAROLINA COUNTIES FOR TONIGHT AND A
FROST ADVISORY WILL BE ISSUED FOR COASTAL GA ZONES.

AS THE SURFACE HIGH MOVES OFF INTO THE ATLANTIC...SOUTHERLY FLOW
WILL DEVELOP SATURDAY IN THE WARM SECTOR OF A LOW APPROACHING FROM
THE WEST. MAX TEMPS WILL BE A FEW DEGREES HIGHER ON SATURDAY THAN
TODAY AND CLOUD COVER WILL ALSO BEGIN TO INCREASE. THE REAL WARM UP
DOESNT OCCUR UNTIL SUNDAY WHEN TEMPERATURES JUMP INTO THE 70S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...UNCERTAINTY CONTINUES
TO PLAGUE THE MEDIUM RANGE PERIOD OF THE FORECAST. THE PERIOD SHOULD
BEGIN WITH A RELATIVELY ZONAL FLOW ALOFT BUT GRADUAL BROAD LONGWAVE
TROUGHING ACROSS THE NATION/S MIDSECTION LATE SUNDAY INTO MONDAY.
THE BROAD NATURE OF SUCH A DYNAMIC FEATURE NATURALLY MAKES LLVLS
DIFFICULT TO RESOLVE IN MODEL DATA...AND HENCE THERE IS A WIDE RANGE
OF SOLNS. THE FIRST WEAK S/W IS EXPECTED TO ACCOMPANY A WEAK WARM
FRONT MOVING NORTH ON SUNDAY. THERE WILL BE LITTLE MOISTURE
AVAILABLE FOR PRECIP...SO HAVE MAINTAINED ONLY A SLIGHT CHANCE OF
SHOWERS DURING THE AFTERNOON WITH INCREASED CLOUD COVER. ALL THE
MODELS PROG A COMPLEX LOW PRESSURE SYSTEM TO MOVE OVER THE ERN THIRD
OF THE COUNTRY SUN AND MON...THEN PUSHING OFFSHORE ON TUE. THE TRACK
AND STRENGTH OF THE SYSTEM IS THE BIG QUESTION MARK. DUE TO THE LACK
OF MODEL CONSENSUS...WILL ONLY MAKE SMALL TWEAKS TO THE CURRENT FCST
FOR MON AND TUE. AT THIS POINT IT SEEMS THE BEST CHANCE FOR PRECIP
WILL COME MONDAY NIGHT WITH DRYING ON TUE. THE NEXT RUNS OF THE
EUROPEAN AND CANADIAN MODELS WILL HOPEFULLY PROVIDE A MORE AGREEABLE
FCST SOLN.
&&

.LAKE WINDS...LATEST REPORTS FROM PINEVILLE HAVE WINDS BLOWING FROM
20 TO 25 KT. THESE STRONG WINDS ARE EXPECTED TO GRADUALLY DECREASE
THROUGH THE MORNING AS COLD ADVECTION SUBSIDES. WILL ALLOW LAKE WIND
ADVISORY TO CONTINUE UNTIL 15Z

&&

.MARINE...AS MENTIONED IN THE SHORT TERM...STRONG WINDS HAVE BEEN
REPORTED FROM BUOYS 4 AND 8...AS WELL AS THE NAVY R2 TOWER. WAVE
HEIGHTS IN OFFSHORE WATERS PAST 20 NM HAVE BEEN BUILDING QUITE
HIGH...WITH BUOY 4 REPORTING 8 FT AT THIS HOUR AND THE R2 TOWER
REPORTING 6 FT.

AS COLD ADVECTION DECREASES OVER THE WATERS...WINDS WILL ALSO
DECREASE THROUGH THE MORNING. CURRENT SMALL CRAFT ADVISORY FOR SOUTH
CAROLINA COASTAL ZONES AND INNER GA ZONES WILL LAST UNTIL
15Z...WHILE SMALL CRAFT ADVISORY FOR OUTER GA ZONES WILL CONTINUE
UNTIL LATER TONIGHT. WINDS WILL THEN BEGIN TO VEER TO THE SOUTH ON
SATURDAY AHEAD OF A WARM FRONT ASSOCIATED WITH A LOW PRESSURE SYSTEM
APPROACHING FROM THE WEST.

AS A COLD FRONT APPROACHES THE WATERS FROM THE W ON SUN...GRADIENT
WILL TIGHTEN SIGNIFICANTLY WITH SWLY FLOW INCREASING. AFTER THE
FRONT PASSES MONDAY NIGHT...925 MB WINDS WILL BE 25-35 KT. THIS WILL
PROBABLY CREATE MARGINAL SCA CRITERIA OVER THE NEARSHORE WATERS AND
LIKELY SCA CONDITIONS OVER THE GA OFFSHORE WATERS. CONDITIONS COULD
GET MUCH MORE INTERESTING IF A SFC LOW FORMS FARTHER SE THAN
CURRENTLY FCST.

&&

.AVIATION...NO REAL TAF CONCERNS WITH THE 06Z SET. WINDS ARE
EXPECTED TO VEER SLIGHTLY TODAY AS HIGH PRES CENTER PUSHES EAST. AS
WINDS ALOFT DECREASE THIS MORNING THIS SHOULD PRECLUDE ANY WIND
SHEAR THREATS. SHOULD SEE THE SFC DECOUPLE QUITE RAPIDLY THIS
EVENING AT BOTH SITES WITH HIGH PRES CENTER EXPECTED TO BE DIRECTLY
OVERHEAD. HAVE TAKEN WINDS CALM AT BOTH SITES A FEW HRS EARLIER THAN
A NORMAL NIGHT. CLEAR SKIES SHOULD PREVAIL THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FROST ADVISORY TONIGHT GAZ117-119-139-141.
     FREEZE WATCH TONIGHT GAZ116-118-137-138-140.
SC...LAKE WIND ADVISORY TIL 15Z FOR LAKE MOULTRIE SCZ045.
     FREEZE WATCH TONIGHT SCZ048>051.
MARINE...SMALL CRAFT ADVISORY TIL 15Z AMZ350-352-354
         SMALL CRAFT ADVISORY TIL 03Z SAT AMZ374.

&&

WS/JL
Hazardous weather outlook, Dec 1, 9:39 PM EST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
939 PM EST THU DEC 1 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-021000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
939 PM EST THU DEC 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TONIGHT.
.LAKE WINDS...A LAKE WIND ADVISORY FOR LAKE MOULTRIE IS IN EFFECT
AFTER MIDNIGHT AS STRONG WEST AND NORTHWEST WINDS INCREASE TO 20 TO
25 KNOTS. PLEASE REFER TO THE LATEST NON PRECIPITATION WARNING
PRODUCT FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
.LAKE WINDS...A LAKE WIND ADVISORY FOR LAKE MOULTRIE WILL BE IN
EFFECT THROUGH FRIDAY MORNING AS STRONG WEST AND NORTHWEST WINDS OF
20 TO 25 KNOTS PREVAIL. PLEASE REFER TO THE LATEST NON PRECIPITATION
WARNING PRODUCT FOR ADDITIONAL INFORMATION.

.FIRE WEATHER...RELATIVE HUMIDITY LEVELS WILL BE NEAR CRITICAL
VALUES FOR A FEW HOURS FRIDAY AFTERNOON. PLEASE REFER TO THE LATEST
FIRE WEATHER FORECAST FOR ADDITIONAL INFORMATION.

.FROST...SCATTERED FROST IS EXPECTED ACROSS MANY INLAND LOCATIONS
FRIDAY NIGHT AND SATURDAY MORNING. AS A RESULT...A FROST ADVISORY
MAY BE REQUIRED FOR PARTS OF THE AREA. PLEASE REFER TO THE LATEST
ZONE FORECAST FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NECESSARY TONIGHT...ALTHOUGH WE DO REQUEST
ANY REPORTS OF WIND FROM LAKE MOULTRIE.

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 4:27 AM ESTFreeze WatchCHSLong12 hr
Dec 2, 4:13 PM ESTFreeze WarningCHSLong4 days

Nearby

Frost Advisories in Georgia, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.